MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TAC083715A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 01/12/2024
Type of Reportable Event Death
Event or Problem Description
Fsa called and reported the following: on (b)(6) 2023, the patient underwent a thoracic endovascular procedure to treat an aortic intramural hematoma (imh) that involved the descending thoracic aorta and left subclavian artery.The gore® tag® thoracic branch endoprosthesis (tac083715a, tsb081206a) was utilized in zone 2 to treat this patient.Ct scans showed that the aorta was diseased around the left subclavian artery.The physician decided to land a portion of the tbe aortic component in proximal landing zone, within the diseased tissue.Patient tolerated the procedure.On (b)(6) 2023, the physician called the fsa and reported that the patient developed an ascending imh which she believes caused a stroke and resulted in patient death.Physician believes there may have been thrombus present in the ascending aorta although it was not detectable on ct scan.Physician also speculated that it's possible the ascending imh was induced by the proximal end of the tac083715a since it was landed in diseased tissue.No further patient information is available.No patient images are available.Code 1003-e:-none used to capture no device issue was identified.
 
Additional Manufacturer Narrative
As it is unknown which device is directly implicated in this death event, the following device will also be included in this report: catalog #tsb081206a/ serial (b)(6)/ udi (b)(4).H6: code c21 - results pending completion of product history review.H6: code c20 - the device remains implanted and, therefore, was not available for engineering analysis by gore.According to the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to, neurologic damage, local or systemic-stroke and death.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
As it is unknown which device is directly implicated in this death event, the following device will also be included in this report: catalog#: tsb081206a / serial#: (b)(6) / udi#: (b)(4).H6: code c19-a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.As the device was not accessible, the product history review (phr) review was the extend of the investigation.No device problem was found per review of these records.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
lillian espinoza
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18670972
Report Number2017233-2024-04611
Device Sequence Number12822152
Product Code MIH
UDI-Device Identifier00733132654116
UDI-Public00733132654116
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2026
Device Catalogue NumberTAC083715A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age66 YR
Patient SexUnknown